Lightning, Harris
- When
- May 13, 3:00 PM CST
- Where
- Harris County, 13 mi W of Spring Branch
- Injuries
- 4 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 29.800, -95.737
Four males struck by lightning at Bear Creek Park.
Very strong and isolated storms blew up over the western and southwestern CWA.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Very strong and isolated storms blew up over the western and southwestern CWA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 13, 2:35 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 335 PM CDT SUN MAY 13 2007 .DISCUSSION... TOASTY OUT THERE THIS AFTERNOON AT 3 PM UTS AND BYY 90 AND IAH HIT 92. WILL HAVE AN RER FOR IAH OUT SHORTLY BUT IT MAY SURPASS THE CURRENT 92 MARK. SCATTERED SHRA/TSRA POPPING UP ACROSS THE REGION WITH A SMALL CLUSTER OF STORMS AROUND LVJ INTERACTING WITH THE BAY AND SEABREEZE. VERY SLOW MOVING STORMS...ALONG THE COAST THEY ARE GENERALLY DRIFTING WSW WHILE OVER THE CLL AREA THEY ARE DEVELOPING SOUTHWARD AND IN THE NE ZONES STATIONARY. S/W ON WATER VAPOR NW OF AUSTIN DRIFTING AIMLESSLY OR PERHAPS SOUTHEASTWARD. THIS WILL PROBABLY ENHANCE THE DEVELOPMENT OF STORMS TO THE NORTHWEST OF THE CWA AND EVENTUALLY OVER THE NW CWA LATE THIS AFTERNOON. WILL CONTINUE THE MENTION OF STORMS INTO THE EARLY EVENING HOURS THEN SKIES CLEAR OUT WITH THE DISSIPATION OF THE CIRRUS. CALM WINDS INLAND TONIGHT AS TEMPERATURES DROP QUICKLY AFTER 6 PM. MIGHT SEE A FEW SITES REPORT SOME PATCHY FOG 2+ MILES. GREATER CONCENTRATION OF SMOKE STREAMING OVER THE GULF WILL LIFT NORTH FROM THE GULF AND COASTAL BEND AREA INTO SETX IN THE MORNING SO CANT RULE OUT SOME HAZY SKIES IN THE MORNING. MOISTURE DECREASES SLIGHTLY AND LIFT SHIFTS AWAY TO THE NORTH ON MONDAY BUT WILL STILL HAVE A SEABREEZE TO CONTEND WITH AS A LOCAL FOCUS FOR STORMS. TUESDAY THE SOUTHERLY FLOW WILL HAVE BROUGHT IN MORE MOISTURE AND WILL BE AVAILABLE AS A COLD FRONT DROPS SOUTH AND WORKS ITS WAY THROUGH THE REGION WEDNESDAY. BEST CHANCES FOR RAIN LOOK TO BE 18Z WED-18Z THU. THEN WE WILL HAVE DRIED OUT AND COOLED OFF WITH TEMPERATURES DOWN BELOW NORMAL. RAIN CHANCES WILL INCREASE AGAIN THIS WEEKEND AS THE WARM FRONT LIFTS BACK NORTH AND LIFT INCREASES. && .MARINE... RELATIVELY LIGHT PRESSURE GRADIENT WILL CONTINUE THE NEXT FEW DAYS. COLD FRONT EXPECTED TO MOVE ACROSS REGION LATE WEDNESDAY WITH WINDS INCREASING OVERNIGHT. WIND DIRECTION WILL BECOME NORTHEAST THURSDAY AND BECOMING EAST FRIDAY. WAVE HEIGHTS SHOULD INCREASE ESPECIALLY OFFSHORE REGION DURING THIS PERIOD PROBABLY REACHING CAUTION CRITERIA. 37 && .AVIATION... ONCE CONVECTIVE TEMPERATURE WAS REACHED AROUND MID DAY...ISOLATED THUNDERSTORMS STARTED OVER THE REGION. WEAK SEA BREEZE ENHANCING LOW LEVEL CONFLUENCE OVER BRAZORIA AND MATAGORDA COUNTIES WITH SCATTERED CONVECTION NOTED VICINITY ANGLETON TO SARGENT AND BAY CITY. CONVECTION EXPECTED TO WAVE RAPIDLY AFTER SUNSET. LIGHT TO CALM WINDS OVERNIGHT WILL LEAD TO PATCHY LIGHT FOG FOR TAF SITES ESPECIALLY CXO AND LBX. 37 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 66 88 67 86 65 / 40 20 20 20 20 HOUSTON (IAH) 66 90 68 86 66 / 30 20 20 20 20 GALVESTON (GLS) 73 86 72 84 73 / 20 10 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...45 AVIATION/MARINE...37
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 414 AM CDT SUN MAY 13 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-141200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 414 AM CDT SUN MAY 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AS A WEAK FRONT AND UPPER LEVEL TROUGH OF LOW PRESSURE DRIFTS SOUTHWARD INTO THE CROCKETT AND HUNTSVILLE AREAS. THE BEST CHANCES OF THUNDERSTORMS ARE EXPECTED TO BE NORTH OF THE INTERSTATE 10 CORRIDOR DURING THE LATE AFTERNOON AND EARLY EVENING TIME FRAME. THE STRONGEST STORMS WILL BE POSSIBLE BETWEEN 4 AND 8 PM AND WILL HAVE THE POTENTIAL TO GENERATE STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO AND THREE...MONDAY AND TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS FOUR AND FIVE...WEDNESDAY AND THURSDAY A COLD FRONT WILL PUSH ACROSS SOUTHEAST TEXAS WEDNESDAY AFTERNOON AND NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 73 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
2 hail, 1 lightning. Local standard time, as filed.
Four males struck by lightning at Bear Creek Park.
Hail reported on Road 21 East near Cooks Point.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32211, 32208, 32209.